Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 346, NWS Fort Worth, TX

July 6, 2007Henderson County, Van Zandt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 6, 2007, 5:27 AM CDT for Henderson County, Van Zandt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 5:27 AM CDT (10:27 UTC)
Expired
Jul 6, 2007, 8:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Henderson County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 061031
FFWFWD
TXC213-467-061330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
527 AM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENDERSON COUNTY IN NORTHEAST TEXAS...
  VAN ZANDT COUNTY IN NORTHEAST TEXAS...

* UNTIL 830 AM CDT

* AT 527 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  MODERATE TO HEAVY RAIN CONTINUING ALONG A LINE EXTENDING FROM      
  WILLS POINT TO ATHENS...MOVING NORTHEAST AT 5 MPH. RAINFALL        
  AMOUNTS OF AN INCH AN HOUR ARE POSSIBLE WITH THIS ACTIVITY.        
  SIGNIFICANT FLOODING HAS OCCURRED ACROSS PARTS OF HENDERSON AND    
  VAN ZANDT COUNTIES OVERNIGHT.  ALTHOUGH THE HEAVIEST RAIN HAS      
  ENDED...WATER WILL CONTINUE TO RUNOFF AND CREATE FLASH FLOODING    
  CONCERNS ACROSS ALL OF HENDERSON AND VAN ZANDT COUNTIES THIS       
  MORNING. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  TAWAKONI STATE PARK...CANTON...EDGEWOOD...FRUITVALE...BROWNSBORO...
  EDOM...GRAND SALINE...BERRYVILLE...VAN AND COFFEE CITY

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. 

LAT...LON 3284 9609 3236 9606 3236 9644 3219 9614
      3202 9605 3208 9543 3270 9561 3275 9581
      3284 9594

$$

92
1 follow-up statement
000 
WGUS74 KFWD 061238
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
738 AM CDT FRI JUL 6 2007

TXC213-467-061330-
VAN ZANDT TX-HENDERSON TX-
738 AM CDT FRI JUL 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
HENDERSON AND VAN ZANDT COUNTIES...

AT 737 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
MODERATE TO HEAVY RAIN NEAR GUN BARREL CITY AND CEDAR CREEK 
RESERVOIR. MODERATE TO HEAVY RAIN WAS ALSO DETECTED WEST OF CANTON. 
PATCHES OF LIGHT RAIN EXTENDED ACROSS CENTRAL VAN ZANDT AND EASTERN 
HENDERSON COUNTIES. THE RAIN WAS SHOWING LITTLE MOVEMENT.

RAINFALL IN EXCESS OF 1 INCH PER HOUR IS LIKELY WITH THE HEAVIER 
RAIN AREAS. THIS WILL AGGRAVATE THE FLOODING SITUATION. FLOODING HAS 
BEEN REPORTED IN THE PAYNE SPRINGS AREA EARLIER THIS MORNING...WITH 
AT LEAST ONE BRIDGE REPORTED WASHED OUT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3284 9609 3236 9606 3236 9644 3219 9614
      3202 9605 3208 9543 3270 9561 3275 9581
      3284 9594

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:46 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 6, 3:46 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
346 AM CDT FRI JUL 6 2007

.DISCUSSION...
AT 0830Z...THE LOW LEVEL CIRCULATION WAS MOVING ACROSS VAN ZANDT
COUNTY. THE UPPER LEVEL CIRCULATION HAS BECOME VERY DISORGANIZED
AND DIFFICULT TO PICK OUT IN WATER VAPOR IMAGERY. FAIRLY
WIDESPREAD PRECIP WAS NOTED FROM PARIS TO ATHENS...WITH A LINE OF
TRAILING TSRA EXTENDING FROM PALESTINE TO SOUTHWEST OF SAN
ANTONIO. WARM RAIN PROCESSES HAVE BEEN AT WORK OVER OUR EASTERN
CWA...EVIDENCED BY VERY LITTLE LIGHTNING AND SIGNIFICANT RAINFALL
TOTALS. KFWS HAS BEEN UNDERESTIMATING...EVEN IN TROPICAL Z/R.

MAJORITY OF THE PRECIP SHOULD BE ALONG THE NORTHERN AND EASTERN
PERIPHERIES OF THE LOW PRESSURE AREA...AS HAS BEEN THE TREND THIS
MORNING. WE HAVE TRIMMED THE FLASH FLOOD WATCH FROM AREAS ALONG
AND WEST OF INTERSTATE 35...INCLUDING THE DFW METROPLEX. MOST
LIKELY AREAS TO EXPERIENCE HEAVY RAINFALL TODAY WILL BE GENERALLY
WHERE PRECIP IS ONGOING THIS MORNING...ALONG AND EAST OF A LINE
FROM BONHAM TO CAMERON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON WEST OF INTERSTATE 35...WITH THE AFTERNOON
HEATING AND INSTABILITY. ALTHOUGH ANY THUNDERSTORM COULD PRODUCE
BRIEF HEAVY DOWNPOURS...AND RESULT IN NUISANCE FLOODING...THE
FLASH FLOODING THREAT WEST OF I-35 WILL BE VERY ISOLATED.

OUR CIRCULATION WILL CONTINUE ITS TREK INTO THE ARKLATEX THIS
AFTERNOON AND TONIGHT. MEANWHILE...THE GFS /SUPPORTED BY THE
CANADIAN/ DRIFTS A COMPACT MID LEVEL DISTURBANCE NORTHWARD FROM
MEXICO. THIS IS VALIDATED BY THE 00HR RUC ANALYSIS AND WATER VAPOR
INDICATING A SHORTWAVE/WEAK DISTURBANCE MOVING NORTHWARD THROUGH
TAMAULIPAS IN NORTHERN MEXICO AT THE PRESENT TIME.

MID LEVEL TROF AXIS EXTENDING FROM THE MID MISSISSIPPI VALLEY
INTO THE TX PANHANDLE WILL KEEP THE MAIN INFLUENCES OF THE
APPROACHING DISTURBANCE FROM SAN ANTONIO TO HOUSTON...BUT OUR
SOUTHERN AND SOUTHEAST ZONES WILL HAVE A CHANCE OF
SHOWERS/T-STORMS SATURDAY AND SUNDAY.

OTHERWISE...DIURNAL T-STORMS WILL BE POSSIBLE MON-WED...WITH
UNSETTLED FLOW /PARADE OF SUBTLE VORT LOBES/ AND LOW LEVEL
TRAJECTORIES REMAINING STRAIGHT OFF THE GULF.

WILL CONTINUE TO MONITOR THE LATE WEEK PERIODS. NORTHWEST FLOW
WILL BRING THE CHANCE FOR SEVERAL DISTURBANCES TO DROP THROUGH THE
FLOW INTO THE CENTRAL...OR SOUTH CENTRAL PLAINS. QUESTIONS STILL
REMAIN ON TIMING AND LOCATION OF THESE SHORTWAVES. GIVEN THE GFS
AT FACE VALUE...T-STORMS WILL BE POSSIBLE WITH A FRONTAL BOUNDARY
AND S/WV APPROACHING THE RED RIVER THURS INTO FRIDAY.
HOWEVER...THIS PORTION OF THE FORECAST WILL UNDOUBTEDLY CHANGE.

TEMPERATURE WISE...HIGHS WILL BE ON THE UPWARD TREND THROUGH THE
WEEKEND AS RAIN COVERAGE DIMINISHES AND CLOUD COVER BECOMES
SCATTERED. EXPECT TEMPS TO RETURN TO NEAR NORMAL READINGS /LOW TO
MID 90S/ BY MONDAY.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  86  70  91  73  90 /  40  20  20  10  20
WACO, TX              85  70  90  72  88 /  40  30  30  30  30
PARIS, TX             82  71  91  71  91 /  90  30  10  10  20
DENTON, TX            86  70  91  71  91 /  40  20  20  10  20
MCKINNEY, TX          86  70  91  71  91 /  60  20  20  10  20
DALLAS, TX            87  72  92  75  90 /  50  20  20  10  20
TERRELL, TX           84  70  91  71  90 /  70  30  20  10  20
CORSICANA, TX         84  70  90  72  88 /  70  40  30  20  30
TEMPLE, TX            84  70  90  72  87 /  40  40  30  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ094-095-105>107-121>123-135-146>148-160>162-174-175.

&&
Hazardous weather outlook, Jul 6, 5:21 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT FRI JUL 6 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071030-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
521 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A
BONHAM TO CAMERON LINE THROUGH THIS EVENING. IN THESE
AREAS...SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL LEADING TO FLASH FLOODING WILL CONTINUE TODAY. RAINFALL
RATES MAY EXCEED 1 INCH PER HOUR IN SOME AREAS. 1 TO 3 INCHES OF
RAIN CAN BE EXPECTED IN THE WATCH AREA...WITH ISOLATED HIGHER
AMOUNTS.

ELSEWHERE ACROSS NORTH TEXAS...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...
ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL AND
SOUTHERN TEXAS SATURDAY AND SUNDAY. AREAS SOUTH OF THE INTERSTATE
20 CORRIDOR WILL HAVE THE GREATEST CHANCE OF THUNDERSTORMS.

THUNDERSTORMS TRIGGERED BY AFTERNOON HEATING WILL BE POSSIBLE ON
A DAILY BASIS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...GENERALLY EAST
OF INTERSTATE 35.

SCHULTZ

In the hours before

Local storm report, Jul 6, 1:58 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
158 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     FLASH FLOOD      9 SW EMORY              32.78N  95.88W
07/06/2007                   VAN ZANDT          TX   LAW ENFORCEMENT

            FM1325 FLOODED NEAR FLATT...SW OF EMORY.
Local storm report, Jul 6, 2:07 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     FLASH FLOOD      12 NE CENTERVILLE       31.38N  95.83W
07/06/2007                   LEON               TX   LAW ENFORCEMENT

            FM542 AT KEECHI CREEK IS FLOODED. CREEKS IS FLOODING THE
            ROAD.
Local storm report, Jul 6, 5:15 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FLASH FLOOD      PAYNE SPRINGS           32.28N  96.09W
07/06/2007                   HENDERSON          TX   PUBLIC

            WIDESPREAD FLOODING. 15 FT DEEP 20 FT WIDE SINKHOLE.
            BRIDGE OUT ON CEDAR OAKS DRIVE TRAPPING 20-30 HOUSEHOLDS.
            BRIDGE WASHED OUT. 6 INCHES OF RAIN RECEIVED OVERNIGHT.
Local storm report, Jul 6, 5:16 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
516 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      CANTON                  32.55N  95.86W
07/06/2007                   VAN ZANDT          TX   LAW ENFORCEMENT

            SEVERAL ROADS REMAIN FLOODED AND IMPASSIBLE ALL ACROSS
            COUNTY.
Local storm report, Jul 6, 5:19 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FLASH FLOOD      POINT                   32.93N  95.87W
07/06/2007                   RAINS              TX   LAW ENFORCEMENT

            TWO COUNTY ROADS REMAIN IMPASSIBLE. UNCOMFIRMED REPORT
            OF VEHICLE SWEPT INTO A CREEK.
Local storm report, Jul 6, 5:21 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     FLASH FLOOD      10 E CENTERVILLE        31.26N  95.81W
07/06/2007                   LEON               TX   LAW ENFORCEMENT

            TXDOT HAS CLOSED CR 542 AT UPPER KEECHI CREEK DUE TO
            HIGH WATER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:23 PM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 5, 8:40 PM CDTFlash Flood WarningFWDAnderson2 hr
Jul 5, 9:03 PM CDTRiver Flood WarningFWDCollin48 hr
Jul 5, 9:36 PM CDTFlash Flood WarningFWDHenderson114 min
Jul 5, 10:13 PM CDTFlash Flood WarningFWDRains4 hr
Jul 5, 10:40 PM CDTFlash Flood WarningFWDEllis, Kaufman4 hr
Jul 5, 10:40 PM CDTFlash Flood WarningFWDEllis, Hopkins, Hunt, Kaufman, Rockwall4 hr
Jul 5, 10:45 PM CDTFlash Flood WarningFWDAnderson3 hr
Jul 5, 11:17 PM CDTFlash Flood WarningFWDVan Zandt2 hr
Jul 6, 12:09 AM CDTFlash Flood WarningFWDLeon3 hr
Jul 6, 12:29 AM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
Jul 6, 1:36 AM CDTFlash Flood WarningFWDVan Zandt114 min
Jul 6, 1:40 AM CDTFlash Flood WarningFWDAnderson3 hr
Jul 6, 2:09 AM CDTFlash Flood WarningFWDRains2 hr
Jul 6, 2:41 AM CDTFlash Flood WarningFWDHopkins, Hunt, Kaufman3 hr
Jul 6, 3:07 AM CDTFlash Flood WarningFWDLeon113 min
Jul 6, 3:24 AM CDTFlash Flood WarningFWDHenderson, Van Zandt2 hr
Jul 6, 4:11 AM CDTFlash Flood WarningFWDRains3 hr
Jul 6, 4:55 AM CDTFlash Flood WarningFWDLeon3 hr
Jul 6, 5:44 AM CDTFlash Flood WarningFWDKaufman3 hr
Jul 6, 7:32 AM CDTFlash Flood WarningFWDEllis3 hr
Jul 6, 10:48 AM CDTRiver Flood WarningFWDLimestone22 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.